MAUDE Adverse Event Report: BIOSENSE WEBSTER INC WEBSTER¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING

BIOSENSE WEBSTER INC WEBSTER¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING
Model Number D6DR252RT
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 01/19/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since no device has been received for analysis, no product investigation can be performed, and the customer complaint cannot be confirmed.A manufacturing record evaluation was performed for the finished device lot 30652339m (webster¿ electrophysiology catheter), and no internal action related to the complaint was found during the review.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Biosense webster manufacturer's reference number (b)(4) has two reports: mfr # 2029046-2022-00307 for product code d6dr252rt (webster¿ electrophysiology catheter).Mfr # 2029046-2022-00308 for product code fg540000 (carto® 3 system).
 
Event or Problem Description
It was reported that a male patient, born on (b)(6), underwent an atrial fibrillation (afib) ablation procedure with a webster¿ electrophysiology catheter and a carto® 3 system and suffered a cardiac tamponade requiring pericardiocentesis and a map shift (no error message/no patient movement/cardioversion) issue occurred.It was reported that there was a patient injury, a perforation.The caller reported that earlier in the cryoablation case, a transeptal sheath slipped out of the left atrium and a catheter was inserted through it to probe for the transeptal hole, and the catheter was seated back into the left atrium.Later in the case, the patient's blood pressure dropped, and using intracardiac echocardiography (ice), a pericardial effusion was confirmed.The physician's opinion was that this happened when they were attempting to get the catheter back into the left atrium.A pericardiocentesis was performed and 400cc of blood was removed and the drain was left in.The patient was admitted overnight for observation.A day after the procedure, the patient was in stable condition.During the procedure, two transeptal punctures were performed with an abbott brk xs needle.A cavotricuspid isthmus (cti) ablation was performed after coming out of the left atrium, before the injury was noticed.There was no evidence of a steam pop.There was evidence of very small pre-effusion before the case began.The event occurred post-cryo and post-cryo mapping.It was also reported, related to that same case, that they were doing post mapping, and created a re-map and the map shifted.There was no carto 3 system indication/error code for the map shift.The reporter noted that the physician didn't think this had anything to do with the patient's injury.Additional information was received on 26-jan-2022.It was reported that the physician felt that the effusion occurred when he tried to ¿probe the tx site¿ with the diagnostic catheter.The patient outcome of the adverse event was reported as recovered.The patient did not require extended hospitalization because of the adverse event and was discharged the next day.A transseptal puncture was performed.The event occurred post-cryo.The correct catheter settings were selected on the generator.No error messages were observed on the biosense webster equipment during the procedure.Force visualization features used: graph, dashboard, visitag with the visitag module parameters for stability set at: range, impedance.No additional filter was used with the visitag and impedance for color options were used prospectively.The map shift was discovered during remap and no errors were observed.The catheter was out of shell.The issue was seen post cryo mapping.The approximate difference in catheter location before and after map shift was +/- 1cm.The physician did not perform cardioversion prior to the map shift and the patient did not move before detecting the shift since the event (cardiac tamponade) is life threatening and it might result in permanent impairment of a body function or permanent damage to a body structure; or it could require medical or surgical intervention to prevent permanent impairment of a body function or permanent damage to a body structure, it is to be considered serious and mdr-reportable.The map shift issue was assessed as a mdr reportable product malfunction.

Brand Name
WEBSTER¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key13538937
Report Number2029046-2022-00307
Device Sequence Number17221680
Product Code DRF
UDI-Device Identifier10846835000252
UDI-Public10846835000252
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K892265
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/06/2024
Device Model NumberD6DR252RT
Device Catalogue NumberD6DR252RT
Device Lot Number30652339M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2022
Initial Report FDA Received Date02/15/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM; PENTARAY NAV ECO 7FR, D, 2-6-2; REPROCESS ACUNAV 8F-90 GE; SMARTABLATE GENERATOR KIT-US; UNK ABBOTT BRK NEEDLE; UNK_BIOSENSE WEBSTER EP CATHETERS
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient Age73 YR
Patient SexMale